Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 60, NWS Topeka, KS

May 19, 20114 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 19, 2011, 9:10 PM CDT for 4 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2011, 9:10 PM CDT (02:10 UTC)
Expired
May 19, 2011, 10:01 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Clay County, KS, Cloud County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 9:10 PM CDTHAIL 1.754 Wsw Clyde, KS
May 19, 9:12 PM CDTHAIL 1Clyde, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS53 KTOP 200210
SVRTOP
KSC027-029-157-201-200315-
/O.NEW.KTOP.SV.W.0060.110520T0210Z-110520T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
910 PM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
  WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR CLYDE...OR 14 MILES
  EAST OF CONCORDIA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VINING...
  CLIFTON...
  AGENDA...
  PALMER...
  LINN...
  HADDAM...
  GREENLEAF...
  MORROWVILLE...
  WASHINGTON...
  MAHASKA...

AT 910 PM CDT...A CHASER REPORTED GOLFBALL SIZE HAIL 4 MILES WEST 
SOUTHWEST OF CLYDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3975 9682 3946 9728 3959 9751 4001 9735
TIME...MOT...LOC 0210Z 211DEG 26KT 3958 9739
WIND...HAIL <50MPH 1.75IN

$$
3 follow-up statements
299 
WWUS53 KTOP 200228
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
928 PM CDT THU MAY 19 2011

KSC027-029-157-200237-
/O.CAN.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
REPUBLIC-CLAY-CLOUD-
928 PM CDT THU MAY 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD...
NORTHWESTERN CLAY AND SOUTHEASTERN REPUBLIC COUNTIES HAS BEEN
CANCELLED...

AT 927 PM CDT... DOPPLER RADAR INDICATED THAT THAT STORM WHICH 
PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED. 

A TORNADO WATCH REMAINS IN EFFECT. REMAIN ALERT TO THE WEATHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3959 9737 3987 9737 3997 9726 3975 9682
      3959 9708
TIME...MOT...LOC 0227Z 211DEG 26KT 3968 9728

$$

KSC201-200315-
/O.CON.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
WASHINGTON-
928 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WASHINGTON COUNTY...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF PALMER...OR 16
MILES SOUTHWEST OF WASHINGTON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
LINN...HADDAM...GREENLEAF...MORROWVILLE AND WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3959 9737 3987 9737 3997 9726 3975 9682
      3959 9708
TIME...MOT...LOC 0227Z 211DEG 26KT 3968 9728
WIND...HAIL <50MPH 1.00IN

$$
496 
WWUS53 KTOP 200240
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
940 PM CDT THU MAY 19 2011

KSC201-200315-
/O.CON.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
WASHINGTON-
940 PM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WESTERN WASHINGTON COUNTY...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MORROWVILLE...OR
10 MILES SOUTHWEST OF WASHINGTON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HADDAM...MORROWVILLE AND WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. 

&&

LAT...LON 3982 9696 3966 9717 3974 9737 3987 9737
      3997 9726
TIME...MOT...LOC 0240Z 211DEG 26KT 3976 9722
WIND...HAIL <50MPH 1.00IN

$$
294 
WWUS53 KTOP 200301
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1001 PM CDT THU MAY 19 2011

KSC201-200311-
/O.CAN.KTOP.SV.W.0060.000000T0000Z-110520T0315Z/
WASHINGTON-
1001 PM CDT THU MAY 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON COUNTY HAS
BEEN CANCELLED...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND DEADLY LIGHTNING 
WERE STILL POSSIBLE  ACROSS NORTH CENTRAL WASHINGTON COUNTY FROM THE 
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3982 9696 3966 9717 3974 9737 3987 9737
      3997 9726
TIME...MOT...LOC 0301Z 211DEG 26KT 3989 9712

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:06 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, May 19, 3:06 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT THU MAY 19 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

AS OF MID AFTERNOON THURSDAY...A WARM FRONT EXTENDED FROM NEAR GREAT
BEND THROUGH PARSONS KANSAS AND WAS STEADILY LIFTING NORTHWARD IN
RESPONSE TO PRESSURE FALLS AND GRADUALLY CLEARING SKIES IMMEDIATELY
NORTH OF THE FRONT. A RATHER SHARP DRY LINE WAS EVIDENT ON SATELLITE
FROM NEAR HAYS KANSAS TO GAGE OKLAHOMA. THUNDERSTORMS HAD ALREADY
DEVELOPED OVER OKLAHOMA ALONG THE DRY LINE IN RESPONSE TO AN
ADVANCING SHORT WAVE TROUGH WITH THE EXPECTATION THAT THE TROUGH
WOULD INDUCE CONVECTIVE DEVELOPMENT INTO THE WARM SECTOR OVER
CENTRAL KANSAS PRIOR TO 21Z. THE WARM SECTOR OF THE SYSTEM WAS
RATHER UNSTABLE WITH LITTLE TO NO CAP AND STRONG DEEP LAYER SHEAR.
THIS WOULD BE A FAVORABLE ENVIRONMENT FOR DEVELOPMENT OF SUPERCELL
THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. LOW LEVEL
SHEAR AND MOISTURE PROFILES WERE ALSO SUPPORTIVE OF A TORNADO THREAT
IN THE WARM SECTOR AND NEAR/JUST NORTH OF THE WARM FRONT. NEAR TERM
HIGH RESOLUTION MODELS SUGGEST AT LEAST SOME POTENTIAL FOR
DEVELOPMENT WELL AHEAD OF THE DRY LINE...AND WHILE THIS APPEARS
POSSIBLE...THE AREA WITH THE GREATEST SEVERE THREAT WILL REMAIN WEST
OF A BELLEVILLE TO COUNCIL GROVE LINE THROUGH THE EVENING FOR THOSE
STORMS DEVELOPING ALONG THE DRY LINE AND MOVING NORTHEAST TO
INTERACT WITH THE SHALLOW WARM FRONT.

THE INITIAL WAVE OF CONVECTION OVER CENTRAL OKLAHOMA AND KANSAS WILL
LIKELY DEVELOP INTO ONE OR MORE CONVECTIVE COMPLEXES OVERNIGHT AND
SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA. MEANWHILE...ADDITIONAL
DEVELOPMENT IS POSSIBLE IN WESTERN AND CENTRAL KANSAS AGAIN
OVERNIGHT...WHICH WOULD ALSO EVENTUALLY MOVE INTO THE LOCAL FORECAST
AREA. THE TORNADO THREAT APPEARS TO QUICKLY WANE AFTER MID EVENING
BUT HAIL AND DAMAGING WINDS WILL REMAIN POSSIBLE ACROSS THE AREA
WITH OVERNIGHT CONVECTION. VERY HEAVY RAIN AND SOME FLOODING ISSUES
APPEAR TO BE A THREAT OVERNIGHT AS WELL GIVEN HIGH ENVIRONMENTAL
MOISTURE CONTENT AND SOME TRAINING POTENTIAL...PARTICULARLY IN
AREAS THAT RECEIVED SIGNIFICANT RAINFALL WEDNESDAY NIGHT.

AFTER MORNING CONVECTION...EXPECT REDEVELOPMENT OF STORMS FRIDAY
AFTERNOON AS THE WARM FRONT WILL REMAIN DRAPED ACROSS THE AREA AND
THE DRY LINE IS FORECAST TO SURGE A BIT INTO SOUTH CENTRAL KANSAS.
MODERATE INSTABILITY WILL BE PRESENT WITH 35 TO 40 KTS OF DEEP LAYER
SHEAR EXPECTED TO BE SUFFICIENT ONCE AGAIN FOR EMBEDDED SUPERCELL
DEVELOPMENT. ALL MODES OF SEVERE WEATHER APPEAR POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS...ONCE AGAIN WITH AN ENHANCED FLOODING
POTENTIAL GIVEN MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED.

BARJENBRUCH

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...

FOR THE NEXT SEVERAL DAYS CHANCES FOR THUNDERSTORMS WILL CONTINUE AS
MODELS INDICATE NUMEROUS SHORTWAVE TROUGHS THAT WILL KEEP THE
WEATHER ACTIVE OVER THE CENTRAL UNITED STATES. ON SATURDAY MODELS
INDICATE THAT THE MAIN UPPER LEVEL TROUGH WILL MOVE THROUGH THE CWA.
UPPER LEVEL DIVERGENCE ALONG WITH WARM AIR ADVECTION AND AMPLE
INSTABILITY SHOULD KEEP CHANCES FOR STRONG TO SEVERE STORMS
CONTINUING INTO SATURDAY. MODELS AGREE THAT THE UPPER LEVEL TROUGH
WILL MOVE THE NORTH AND EAST OF THE CWA. A BRIEF LULL IN
THUNDERSTORM ACTIVITY IS ANTICIPATED SUNDAY MORNING JUST BEFORE THE
NEXT SHORTWAVE ARRIVES SUNDAY AFTERNOON AND EVENING.

EARLY NEXT WEEK THE GFS AND EC SHOW A NUMBER OF SHORTWAVES THAT MOVE
THROUGH BUT DIFFER SLIGHTLY ON THE TIMING AND STRENGTH. BOTH AGREE A
SHORTWAVE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS AND LEAD TO
LEE CYCLOGENESIS ON MONDAY AND BRING A ROUND OF THUNDERSTORMS TO THE
AREA BUT DIFFER ON THE LOCATION OF THE LOW. THE GFS WANTS TO BRING A
FRONT THROUGH THE REGION ON TUESDAY AS A MORE IMPRESSIVE SHORTWAVE
PASSES TO THE SOUTH OF THE CWA ON WEDNESDAY. THE EC WANTS TO PUSH
THE SYSTEM THROUGH BUT BRINGS RETURN FLOW AND WARM AIR ADVECTION
BACK QUICKLY TO THE CENTRAL UNITED STATES. THE EC ALSO BRINGS AN
IMPRESSIVE SHORTWAVE ACROSS THE CENTRAL PLAINS THAT WOULD BE
FAVORABLE FOR SEVERE WEATHER ACROSS THE CWA. HAVE SIDED MORE WITH
THE EC IN THE FORECAST DUE TO ACTIVE PATTERN THAT THE CWA IS IN.

ANDERSON

&&

.AVIATION...

A VERY COMPLICATED TAF WILL START OFF WITH WIDESPREAD CIGS IN THE
900 TO 1100 FT RANGE. HAVE ALSO SEEN SCT TO BKN IFR CIG NEAR TOP
AND FOE SO HAVE IFR FORECAST FOR AT LEAST A BIT THIS AFTERNOON.
CLOUDS BREAKING UP TO THE SOUTH AND MAY SEE BKN MVFR LATE
AFTERNOON AND EARLY EVENING. TS EXPECTED TO IMPACT ALL TAF SITES
DURING THE EVENING AND OVERNIGHT WITH LITTLE CONFIDENCE IN EXACT
TS TIMING. DO FEEL TS WILL HOLD OFF AFTER 00Z AND WILL MOVE OUT
BY 09Z TO 14Z WITH IFR CIGS THROUGH THE REST OF THE TAF PERIOD.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 3:14 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
314 PM CDT THU MAY 19 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-202015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
314 PM CDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS DEVELOPING IN CENTRAL KANSAS THIS AFTERNOON WILL
TRACK NORTHEAST AND MAY AFFECT AREAS WEST OF A BELLEVILLE TO CLAY
CENTER TO COUNCIL GROVE LINE DURING THE EVENING HOURS. THESE
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...HAIL UP TO THE
SIZE OF GOLF BALLS AND WINDS UP TO 70 MPH.

THUNDERSTORMS WILL MERGE INTO A COMPLEX OF THUNDERSTORMS
OVERNIGHT AND MOVE ACROSS NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS. HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS UP
TO 60 MPH AND HEAVY RAIN ALONG WITH LOCALIZED FLASH FLOODING WILL
BE POSSIBLE WITH THESE THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY AND FRIDAY NIGHT...
WITH SOME POTENTIAL FOR SEVERE STORMS ONCE AGAIN. WHILE DAMAGING
WIND...LARGE HAIL...AND LOCALIZED FLOODING WILL BE THE GREATEST
THREATS...THERE WILL BE A LOW END POTENTIAL FOR TORNADOES NEAR
AND SOUTH OF INTERSTATE 70 DURING THE LATE AFTERNOON AND EVENING
HOURS.

THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE WEEKEND AND
NEXT WEEK. FLOODING POTENTIAL WILL INCREASE THROUGH EARLY NEXT
WEEK GIVEN THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS AND
ABUNDANT MOISTURE IN THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM NEAR AND WEST OF A
LINE FROM NEAR BELLEVILLE...TO CLAY CENTER TO COUNCIL GROVE.

In the hours before

Local storm report, May 19, 8:00 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
800 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 ENE ADA               39.18N 97.82W
05/19/2011  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

ANDERSON
Local storm report, May 19, 8:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HEAVY RAIN       4 NE DELPHOS            39.32N 97.73W
05/19/2011  M2.00 INCH       CLOUD              KS   TRAINED SPOTTER

            THE 2.00 INCHES OF RAIN HAS FALLEN IN LAST 45 MINUTES.
            STANDING WATER IN FIELDS.

&&

MRC
Local storm report, May 19, 8:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
824 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             4 E DELPHOS             39.27N 97.70W
05/19/2011  E0.88 INCH       OTTAWA             KS   TRAINED SPOTTER

            ALSO REPORTS HEAVY RAIN OF 3.50 INCHES.

&&

ANDERSON
Local storm report, May 19, 8:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
835 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     2 N MINNEAPOLIS         39.15N 97.71W
05/19/2011                   OTTAWA             KS   NWS EMPLOYEE

&&

ANDERSON
Local storm report, May 19, 8:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
849 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TORNADO          6 ENE DELPHOS           39.31N 97.67W
05/19/2011                   OTTAWA             KS   STORM CHASER

            VERY BRIEF TOUCHDOWN JUST EAST OF US HIGHWAY 81 ON CLOUD
            AND OTTAWA COUNTY LINE.

&&

MRC
Local storm report, May 19, 8:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
858 PM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     FUNNEL CLOUD     4 N MILTONVALE          39.41N 97.45W
05/19/2011                   CLOUD              KS   TRAINED SPOTTER

            BRIEF FUNNEL

&&

ANGLE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:05 PM CDTSpecial Weather StatementTOPRepublic25 min
May 19, 7:13 PM CDTSpecial Weather StatementTOPCloud32 min
May 19, 7:18 PM CDTSevere Thunderstorm WarningTOPOttawa16 min
May 19, 7:39 PM CDTSevere Thunderstorm WarningTOPOttawa36 min
May 19, 7:44 PM CDTAreal Flood AdvisoryTOPCloud3 hr
May 19, 8:10 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa50 min
May 19, 8:48 PM CDTTornado WarningTOPClay, Cloud27 min
May 19, 10:00 PM CDTSpecial Weather StatementTOPWashington15 min
May 20, 12:06 AM CDTSpecial Weather StatementTOPCloud39 min
May 20, 12:47 AM CDTSpecial Weather StatementTOPCloud, Ottawa43 min
May 20, 12:53 AM CDTFlash Flood WarningTOPCloud, Ottawa7 hr
May 20, 1:51 AM CDTSpecial Weather StatementTOPWashington39 min
May 20, 2:16 AM CDTRiver Flood WarningTOPOttawa5 days
May 20, 7:45 AM CDTAreal Flood WarningTOPCloud, Ottawa5 hr
May 20, 7:51 AM CDTAreal Flood AdvisoryTOPRepublic, Washington114 min
May 20, 9:10 AM CDTAreal Flood AdvisoryTOPAnderson3 hr
May 20, 9:27 AM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline65 hr
May 20, 9:31 AM CDTRiver Flood WarningTOPOttawa, Saline68 hr
May 20, 9:43 AM CDTRiver Flood WarningTOPClay58 hr
May 20, 9:48 AM CDTAreal Flood WarningTOPRepublic, Washington3 hr
May 20, 12:42 PM CDTAreal Flood AdvisoryTOPCloud, Ottawa, Republic, Washington3 hr
May 20, 2:18 PM CDTRiver Flood WarningTOPMarshall68 hr
May 20, 6:43 PM CDTAreal Flood AdvisoryTOPRepublic2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.